Kentucky, 2006

Heavy Rain in Kentucky, August 11, 2006

August 11, 2006 · NWS PAH · 1 event in 1 county or zone

1 heavy rain, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 11, 12:45 PM CST, 3 hours earlier.

Area forecast discussion, Aug 11, 12:45 PM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
145 PM CDT FRI AUG 11 2006

.DISCUSSION...
PRIMARY FORECAST CONCERN IS LINGERING CHANCE FOR SHOWERS AND
THUNDERSTORMS THIS EVENING...THEN AGAIN MONDAY THROUGH TUESDAY NIGHT.

AT EARLY AFTERNOON A QUASI-STATIONARY FRONT WAS HUNG UP EAST-WEST
ACROSS THE SOUTHERN THIRD OF THE CWA. THIS COMBINED WITH A RIPPLE OF
ENERGY ALOFT WAS PRODUCING A BAND OF THUNDERSTORMS ACROSS THE
SOUTHERN TWO THIRDS OF THE AREA. THIS EVENING MODELS IN DECENT
AGREEMENT BRINGING ANOTHER SHORT WAVE/VORT MAX CURRENTLY OVER
NORTHWEST MISSOURI SOUTHEASTWARD ACROSS ALL BUT THE NORTHEAST
SECTIONS OF THE CWA. SINCE THE AFOREMENTIONED FRONTAL BOUNDARY WILL
BE MOVING SLOWLY ACROSS THE SOUTHERN SECTIONS OF THE CWA DURING THE
SAME TIME FRAME...WILL LINGER CHC POPS ACROSS ALL BUT THE NORTHEAST
SECTIONS THIS EVENING.

TONIGHT...RAIN CHANCES WILL COME TO AN END AS SURFACE HIGH PRESSURE
CENTERED OVER SOUTHERN ONTARIO CONTINUES TO BUILD SLOWLY SOUTHWARD.
AS MOISTURE DECREASES THROUGH THE ATMOSPHERIC COLUMN...CLOUDS SHOULD
ALSO BECOME FEWER AND FARTHER BETWEEN. OVER THE WEEKEND...DRY
WEATHER IS EXPECTED...ALONG WITH SLIGHTLY COOLER AND LESS HUMID
CONDITIONS...AS THE CANADIAN HIGH BUILDS SOUTHEAST INTO THE OHIO
VALLEY.

BY EARLY NEXT WEEK...ANOTHER FRONTAL BOUNDARY WILL INFLUENCE THE
REGION WITH A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH
TUESDAY NIGHT. MAINLY DRY CONDITIONS ARE FORECAST FOR THE REST OF
THE WEEK AS THE REGION FALLS UNDER THE INFLUENCE OF AN UPPER LEVEL
RIDGE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE
MO...NONE
IL...NONE
IN...NONE.
&&

JAP
Hazardous weather outlook, Aug 11, 2:35 PM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
335 PM CDT FRI AUG 11 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-122045-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
335 PM CDT FRI AUG 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS EVENING GENERALLY SOUTH AND WEST
OF A LINE FROM MOUNT VERNON ILLINOIS TO CALHOUN KENTUCKY. THE
ATMOSPHERE MAY BECOME UNSTABLE ENOUGH TO PRODUCE A FEW STRONG THUNDERSTORMS.
THE PRIMARY THREAT FROM THE STRONGER STORMS WILL BE LOCALLY HEAVY
RAIN WHICH COULD RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE AGAIN POSSIBLE EARLY NEXT WEEK...FROM MONDAY
THROUGH TUESDAY NIGHT. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER ANY
REPORTS OF FLOODING WOULD BE GREATLY APPRECIATED.

JAP

In the hours before

Local storm report, Aug 11, 1:15 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
215 PM CDT FRI AUG 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     FLASH FLOOD      CAPE GIRARDEAU          37.31N 89.55W
08/11/2006                   CAPE GIRARDEAU     MO   TRAINED SPOTTER

            WIDESPREAD STREET FLOODING THROUGHOUT COMMUNITY. CREEKS
            AND SMALL STREAMS RISING RAPIDLY.

&&

SMITTY
Special weather statement, Aug 11, 1:39 PM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
239 PM CDT FRI AUG 11 2006

ILZ088>090-092>094-KYZ001>013-017-022-MOZ086-087-100-107>112-114-
112030-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-FULTON KY-GRAVES KY-HICKMAN KY-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-
MISSISSIPPI MO-NEW MADRID MO-POPE IL-PULASKI IL-RIPLEY MO-SCOTT MO-
STODDARD MO-TODD KY-TRIGG KY-UNION IL-WAYNE MO-
239 PM CDT FRI AUG 11 2006

...FLOOD PRODUCING RAINS POSSIBLE WITH THUNDERSTORMS THIS
AFTERNOON...

SHOWERS AND THUNDERSTORMS CONTINUE TO INCREASE ACROSS SOUTHEAST
MISSOURI...EXTREME SOUTHERN ILLINOIS AND WESTERN KENTUCKY THIS
AFTERNOON...WITH THE POTENTIAL TO PRODUCE UP TO TWO INCHES IN A HALF
HOUR.

THE STORMS WERE MOVING SLOWLY TO THE SOUTH AROUND 10 MPH.

AT 230 PM...THE BROKEN LINE OF THUNDERSTORMS WAS STRETCHING FROM
PIEDMONT AND CAPE GIRARDEAU MISSOURI...ONWARD TO PADUCAH...EDDYVILLE
AND HOPKINSVILLE KENTUCKY.

THE THUNDERSTORMS WILL SLOWLY MOVE TOWARD A LINE FROM ELLSINORE
AND VANDUSER MISSOURI...ONWARD TO LONE OAK...CADIZ TO FORT CAMPBELL
KENTUCKY LINE BY 330 PM.

PERSONS LIVING IN AND NEAR WHERE THE THUNDERSTORMS ARE DEVELOPING
MAY EXPECT TORRENTIAL RAINFALL FOR UP TO AN HOUR. AVOID LOW
LYING AREAS...SUCH AS DITCHES AND SMALL STREAMS...WHICH WILL FILL
UP QUICKLY. IN ADDITION...SEEK ALTERNATE ROUTES...IF WATER IS
COVERING THE ROAD AHEAD OF YOU.

IF WATER IS THREATENING YOUR AREA...SEEK HIGHER GROUND IMMEDIATELY.

SMITH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Christian

When
August 11, 3:45 PM CST to 5:00 PM CST
Where
Christian County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
36.894, -87.490 (the zone’s center; the record gives no point)

Street flooding was reported along one block of Highway 272 and another block of Highway 91. Water was up to the doors on a car.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529712.